Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 10, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 4, 2013, 5:36 PM PDT for Elko County, Humboldt County, Lander County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 5:36 PM PDT (00:36 UTC)
- Expired
- Jul 4, 2013, 6:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 10 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:47 PM PDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 4, 3:47 PM PDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 347 PM PDT THU JUL 4 2013 .SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL HELP TO ENHANCE THUNDERSTORM ACTIVITY THIS AFTERNOON AND AGAIN ON FRIDAY. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE OVER THE WEEKEND AND MAINLY BE CONFINED TO EASTERN NEVADA. TEMPERATURES WILL CONTINUE TO COOL OVER THE NEXT COUPLE OF DAYS...BUT WILL REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT WAVE MOVING ONTO THE NORTHERN CA COAST THIS AFTERNOON ENHANCING THUNDERSTORM ACTIVITY ACROSS FAR WESTERN NV THIS AFTERNOON. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ACROSS NORTHWEST NV THROUGH THE EVENING AS 50 KT JET ASSOCIATED WITH THE SHORT WAVE WILL BE ACROSS THAT AREA. THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHWEST NV THROUGH THE NIGHT AS JET REMAINS ACROSS THAT AREA. ON FRIDAY SHORT WAVE WILL REMAIN STALLED OVER NORTHERN CA PUTTING NORTHERN AND CENTRAL NV UNDER ITS INFLUENCE WITH 50 TO 60 KT JET ACROSS THE AREA FOR SCATTERED THUNDERSTORMS, ESPECIALLY ACROSS EASTERN AND CENTRAL NEVADA. SHORT WAVE BEGINS TO LIFT OUT ON SATURDAY WITH FOCUS FOR THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. SOUTHWESTERLY FLOW OVER THE GREAT BASIN THROUGH THE WEEKEND WITH THE GREAT BASIN WEDGED BETWEEN A WEAK TROUGH TO THE NORTHWEST AND HIGH PRESSURE CENTERED ROUGHLY OVER NEW MEXICO. THE RESULTING FLOW WILL PRODUCE SOME ISOLATED THUNDERSTORM ACTIVITY OVER EAST-CENTRAL AND NORTHEASTERN NEVADA. STORMS WILL BE RELATIVELY DRY WITH ONLY A FEW HUNDREDTHS OF AN INCH OF PRECIP EXPECTED. SHOULD SEE A SLOW DECREASE IN THUNDERSTORMS AS THE LONG TERM PERIOD PROGRESSES AS HIGH PRESSURE ONCE AGAIN BUILDS UP FROM THE SOUTHEAST. TEMPERATURES WILL BE IN THE UPPER 80S TO MID 90S MOST AREAS SUNDAY. TEMPERATURES CLIMB ANOTHER 5 DEGREES OR SO NEXT WEEK WITH THE RIDGE BUILDING OVER THE GREAT BASIN. && .AVIATION...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION TODAY AND AGAIN ON FRIDAY. WINDS WILL BE STRONG IN THUNDERSTORMS...WITH BRIEF HEAVY RAINS LIKELY...ALONG WITH THE POTENTIAL FOR PEA TO QUARTER SIZED HAIL...LARGEST OVER NORTHWESTERN NEVADA TODAY. STORMS ARE EXPECTED TO DIMINISH OVER CENTRAL AND NORTHEASTERN NEVADA LATER THIS EVENING...BUT MAY CONTINUE THROUGH THE OVERNIGHT HOURS OVER NORTH-CENTRAL NEVADA...INCLUDING THE KWMC TERMINAL. && .FIRE WEATHER...LOW PRESSURE SYSTEM TO THE WEST WILL CON TINE TO ENHANCE THUNDERSTORM ACTIVITY THROUGH FRIDAY WITH SCATTERED MOSTLY DRY THUNDERSTORMS EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORM ACTIVITY WILL MAINLY BE CONFINED TO EASTERN NEVADA ON SATURDAY WITH ISOLATED TO SCATTERED STORMS. SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WILL SEE A MORE TYPICAL SUMMER PATTERN WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM PDT FRIDAY FOR HUMBOLDT COUNTY... NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 91/96/96/91
Hazardous weather outlook, Jul 4, 3:00 AM PDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 AM PDT THU JUL 4 2013 NVZ030-031-033>041-051000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 300 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE WEST COAST OF THE UNITED STATES WILL CONTINUE TO MOVE EAST...WITH AN UPPER RIDGE CENTERED OVER WESTERN ARIZONA. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS TO 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. A REPEAT PERFORMANCE IS ANTICIPATED FOR FRIDAY WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. SOME OF THE STORMS COULD BE STRONG AND LONG-LIVED. CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 60 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 4, 3:40 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 340 PM PDT THU JUL 4 2013 NVZ037-042315- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 340 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND SOUTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF HICKISON SUMMIT...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN LANDER COUNTY... RURAL WESTERN EUREKA COUNTY... RURAL SOUTHWESTERN EUREKA COUNTY... && LAT...LON 3959 11636 3938 11649 3952 11681 3968 11672 TIME...MOT...LOC 2239Z 294DEG 10KT 3956 11665 JH
Special weather statement, Jul 4, 4:38 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
438 PM PDT THU JUL 4 2013
NVZ037-050000-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
438 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 500
PM PDT...
AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW PASS SUMMIT...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL LANDER COUNTY...
&&
LAT...LON 3954 11751 3955 11749 3960 11749 3960 11748
3974 11716 3954 11704 3941 11745 3954 11753
TIME...MOT...LOC 2336Z 244DEG 17KT 3953 11739
JHSpecial weather statement, Jul 4, 4:50 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 450 PM PDT THU JUL 4 2013 NVZ030-050015- HUMBOLDT COUNTY NV- 450 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PDT... AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF LEONARD CREEK RANCH...MOVING EAST AT 40 MPH. THIS STORM WILL IMPACT STATE ROUTE 140 APPROXIMATELY 25 TO 30 MILES SOUTH OF DENIO AT AROUND 5:00PM PDT. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... KINGS RIVER VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4177 11822 4155 11806 4142 11850 4160 11861 TIME...MOT...LOC 2347Z 253DEG 33KT 4155 11843 JR
Special weather statement, Jul 4, 5:08 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 508 PM PDT THU JUL 4 2013 NVZ030-036-050045- HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 508 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 545 PM PDT... AT 503 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALMY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN HUMBOLDT COUNTY... RURAL NORTHERN LANDER COUNTY... && LAT...LON 4098 11703 4080 11687 4071 11717 4079 11725 TIME...MOT...LOC 0008Z 227DEG 19KT 4081 11712 JR
Special weather statement, Jul 4, 5:10 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 510 PM PDT THU JUL 4 2013 NVZ031-050045- NORTHERN ELKO COUNTY NV- 510 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 545 PM PDT... AT 508 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDAS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MIDAS MINE... WILLOW CREEK RESERVOIR... && LAT...LON 4141 11664 4123 11649 4118 11683 4127 11690 TIME...MOT...LOC 0010Z 242DEG 16KT 4126 11678 JR
Special weather statement, Jul 4, 5:26 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 526 PM PDT THU JUL 4 2013 NVZ031-050100- NORTHERN ELKO COUNTY NV- 526 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 600 PM PDT... AT 520 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES NORTHWEST OF TUSCARORA...MOVING EAST AT 10 MPH. THIS STORM IS EXPECTED TO IMPACT WILSON RESERVOIR BY 6:00 PM PDT. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WILSON RESERVOIR... && LAT...LON 4182 11624 4162 11615 4155 11651 4166 11658 TIME...MOT...LOC 0025Z 270DEG 8KT 4163 11646 JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 4, 5:10 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 4, 5:26 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 4, 5:46 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 44 min |
| Jul 4, 6:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 4, 6:33 PM PDT | Special Weather Statement | LKN | 87 min | |
| Jul 4, 6:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt, Lander | 36 min |
| Jul 4, 6:53 PM PDT | Special Weather Statement | LKN | 22 min | |
| Jul 4, 7:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 4, 7:22 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 4, 7:26 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 4, 7:34 PM PDT | Special Weather Statement | LKN | Humboldt | 56 min |
| Jul 4, 9:04 PM PDT | Special Weather Statement | LKN | Humboldt | 86 min |
| Jul 4, 10:03 PM PDT | Special Weather Statement | LKN | 57 min | |
| Jul 4, 10:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 5, 11:42 AM PDT | Special Weather Statement | LKN | 33 min | |
| Jul 5, 12:19 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 5, 12:41 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Jul 5, 12:45 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 45 min |
| Jul 5, 1:04 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 26 min |
| Jul 5, 1:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 5, 1:27 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 33 min |
| Jul 5, 1:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jul 5, 1:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 5, 1:53 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 37 min |
| Jul 5, 2:07 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 5, 2:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 5, 2:19 PM PDT | Special Weather Statement | LKN | Eureka | 26 min |
| Jul 5, 2:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jul 5, 2:36 PM PDT | Special Weather Statement | LKN | Elko | 24 min |
| Jul 5, 2:48 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 27 min |
| Jul 5, 3:24 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 5, 3:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 5, 3:52 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Jul 5, 4:20 PM PDT | Special Weather Statement | LKN | Elko | 25 min |
| Jul 5, 4:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.